5 doctors weighed in:
I have been having cramps lately with my birth control, implanon, and had previously had them with mirena, (levonorgestrel) could the pains be related?
5 doctors weighed in

Dr. RADHA SYED
Gynecology
2 doctors agree
In brief: Pelvic cramps
Implanon/nexplanon and Mirena (levonorgestrel) iud all have the Progesterone hormone in common.
They can cause some cramps with the break through bleeding.Progesterone alone can't support the endometrium or lining of the uterus effectively-so you have bleeding due to shedding of lining and minor cramps.If the pain is intolerable or persistent please go for an exam and a pregnancy test with a sonogram- may be a cyst.

In brief: Pelvic cramps
Implanon/nexplanon and Mirena (levonorgestrel) iud all have the Progesterone hormone in common.
They can cause some cramps with the break through bleeding.Progesterone alone can't support the endometrium or lining of the uterus effectively-so you have bleeding due to shedding of lining and minor cramps.If the pain is intolerable or persistent please go for an exam and a pregnancy test with a sonogram- may be a cyst.
Dr. RADHA SYED
Dr. RADHA SYED
Thank
Dr. Valentin Drezaliu
Obstetrics & Gynecology
1 doctor agrees
In brief: Possible
In medicine sometimes everything is possible.
Best advice for you is to see a doctor for evaluation and find something to provide relief from the pain.

In brief: Possible
In medicine sometimes everything is possible.
Best advice for you is to see a doctor for evaluation and find something to provide relief from the pain.
Dr. Valentin Drezaliu
Dr. Valentin Drezaliu
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors